Alert archive / Puerto Rico / Special Weather Statements in 2018
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 9, 2018, 6:13 AM CDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2018, 6:13 AM CDT (11:13 UTC)
- Expired
- Jul 9, 2018, 7:45 AM CDT
- In force
- 92 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
498
WWCA82 TJSJ 091113
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
713 AM AST MON JUL 9 2018
VIZ002-091245-
St Croix-
713 AM AST MON JUL 9 2018
...A STRONG THUNDERSTORM IS Affecting SAINT CROIX ...
At 711 AM AST, a strong thunderstorms associated with remnants of
Beryl is over St Croix and is moving westward. These storms are
capable to produce winds in excess of 40 mph and torrential rainfall
as they pass by.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 1111Z 240DEG 0KT 1772 6475
$$
CAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:40 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 9, 3:40 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
440 AM AST Mon Jul 9 2018
.SYNOPSIS...A vigorous tropical wave associated with the remnants
of Beryl will move across the U.S. Virgin Islands and Puerto Rico
today...bringing heavy rainfall, strong gusty winds and rough
seas. The effects of this tropical wave will last until late
tonight. Dry and stable air will spread over the Northeast
Caribbean region during the overnight hours and Tuesday. Saharan
dust particles will reduce somewhat the visibilities and limit
the development of showers the rest of the work week.
&&
.SHORT TERM...Today through Wednesday...
Weather conditions will continue to deteriorate as the remnants
of Beryl crosses the local region. These remnants are moving
quickly across the Eastern Caribbean around 25 MPH. As a result...
several rounds of showers will affect the local islands through
tonight. The main hazards will be torrential rainfall and strong
gusty winds. Winds will peak at 20-25 MPH with strong gusty
winds of 35-45 mph. Rainfall accumulations could range between
2-4 inches with locally higher amounts in some spots due to the
interaction with orography. Therefore, urban flooding and rapid
rises along rivers and small streams, as well as mudslides in
areas of steep terrain are also likely across portions of the
islands today.
Weather conditions will significantly improve on Tuesday as a dry
and more stable air mass reaches the northeast Caribbean region.
However, hazy skies will reduce visibilities and deteriorate the
air quality over the islands through midweek. Although, an upper
level trough/TUTT will approach from the east, the local area will
remain in the stable side of the TUTT. This will keep the mid-
level dry/stable and a strong trade wind cap the second part of
the week.
.LONG TERM...Thursday through Tuesday...
A more seasonal pattern is expected through much of the long term
period with a TUTT low moving westward towards the northern Leeward
Islands and then meandering north of the forecast area this weekend.
At the surface, 1028 to 1032 mb high pressure will persist over the
north-central Atlantic, maintaining moderate easterly winds through
next week. Rain chances increase Friday and Saturday with a slight
increase in moisture moving across the region. Showers and
thunderstorms are expected each afternoon, but coverage won't be
widespread, as moisture is kept mainly below 700 mb with some mid-
level dry air spreading across the area. Under easterly winds,
temperatures should be near normal with hazy skies returning by
mid-week as another swath Saharan dust reach the eastern
Caribbean.
&&
.AVIATION...Deep tropical moisture from the remnants of Beryl
will continue to approach the USVI and Puerto Rico from the
southeast later this morning and through most of the day. Infrared
satellite imagery shows cloud top cooling to -70 to -75C in the
northern Leeward Islands with scattered to numerous showers and
thunderstorms from TKPK to TNCM. Lowered visibilities and ceilings
will improve as the remnants of Beryl continue northwestward
towards Puerto Rico. MVFR ceilings and occasionally MVFR
visibilities are expected during the day across Puerto Rico. Winds
associated with the disturbance will also be strong at times with
localized gusts approaching 35 to 40 knots at times in heavier
convection. Conditions should improve tonight across the forecast
area with diminishing winds and rising ceilings.
&&
.MARINE...Marine conditions will continue to deteriorate as the
remnants of Beryl moves across the local waters today. Wave heights
of 8 to 10 feet are expected with sustained winds of 20 to 25 knots
with gusts to around 40 knots, maybe even slightly higher at times.
There is a high risk of rip currents and a high surf advisory. Winds
and seas will gradually improve late Tuesday. Please see our marine
products for more details.
&&
.HYDROLOGY...Rainfall rates of 2-3 inches per hour could trigger
flooding of small streams and rivers as well as mud slides in
areas of steep terrain. Residents living along streams, rivers and
creeks are urged to remain vigilant as weather can change quickly.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 79 85 80 / 90 50 10 20
STT 83 80 82 80 / 80 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through this evening for Central
Interior- Culebra-Eastern Interior-Mayaguez and Vicinity-
North Central-Northeast-Northwest-Ponce and Vicinity-San
Juan and Vicinity-Southeast-Southwest-Vieques-Western
Interior.
High Surf Advisory from 6 AM this morning to 6 AM AST Tuesday
for Central Interior-Northeast-Southeast.
High Rip Current Risk from 6 AM AST this morning through
late tonight for Central Interior-Culebra-North Central-
Northeast- Ponce and Vicinity-San Juan and Vicinity-
Southeast- Southwest- Vieques.
High Rip Current Risk through late tonight for Northwest-Western
Interior.
VI...Flash Flood Watch through this evening for St Croix-
St.Thomas...St. John...and Adjacent Islands.
High Surf Advisory from 6 AM this morning to 6 PM AST this
evening for St Croix.
High Rip Current Risk through late tonight for St Croix.
High Rip Current Risk from 6 AM AST this morning through this
afternoon for St.Thomas...St. John...and Adjacent Islands.
AM...Gale Warning until 4 PM AST this afternoon for Caribbean
Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
Southern Puerto Rico out 10 NM.
Small Craft Advisory until 4 AM AST early this morning for
Anegada Passage Southward to 17N-Caribbean Waters of Puerto
Rico from 10 NM to 17N-Coastal Waters of Southern Puerto
Rico out 10 NM-Coastal Waters of Southern USVI Vieques and
Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 4 PM this afternoon to 2 AM AST
Tuesday for Coastal Waters of Southern Puerto Rico out 10
NM.
Small Craft Advisory from 4 PM this afternoon to 8 PM AST
Tuesday for Caribbean Waters of Puerto Rico from 10 NM to
17N.
Gale Warning until 2 PM AST this afternoon for Anegada Passage
Southward to 17N-Coastal Waters of Southern USVI Vieques
and Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Tuesday for Coastal Waters
of Northern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM.
Small Craft Advisory until noon AST today for Atlantic Waters of
Puerto Rico and USVI from 10 NM to 19.5N-Mona Passage
Southward to 17N.
Small Craft Advisory from 8 PM this evening to 8 PM AST Tuesday
for Atlantic Waters of Puerto Rico and USVI from 10 NM to
19.5N-Mona Passage Southward to 17N.
Gale Warning from noon today to 8 PM AST this evening for
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
Coastal Waters OF Southwestern Puerto Rico out 10 NM-Mona
Passage Southward to 17N.
Small Craft Advisory from 2 PM this afternoon to 2 AM AST
Tuesday for Coastal Waters of Southern USVI Vieques and
Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 2 PM this afternoon to 8 PM AST
Tuesday for Anegada Passage Southward to 17N.
&&
SHORT TERM...ER
LONG TERM....CBHazardous weather outlook, Jul 9, 4:42 AM CDT, 1 hour 31 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 453 AM AST lunes 9 de julio de 2018 AMZ710>745-PRZ001>013-100900- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central- Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 453 AM AST lunes 9 de julio de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y rafagas de vientos a traves de Puerto Rico, incluyendo a Vieques y a Culebra. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones extensas, incluyendo inundaciones de algunos rios mayores. .Vientos...Se esperan vientos sostenidos hasta 34 MPH a traves de Puerto Rico, incluyendo a Vieques y a Culebra. Vientos fuertes en rafagas hasta 50 mph son posibles. .Oleaje...Se espera oleaje peligroso hasta 10 pies con oleaje ocasionalmente hasta 13 pies a traves de la mayor parte de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para la mayor parte de las playas locales, excepto a lo largo de la costa oeste de Puerto Rico. .Dias dos a siete...martes a domingo Humedad asociada a los remanentes de Beryl continuaran moviendose a traves del area local, pero disminuyendo gradualmente hasta temprano el martes en la manana. Tan pronto el sistema se aleje de la region, se espera que las condiciones atmosfericas y maritimas mejoren mientras una masa de aire seco junto con polvo del Sahara afecten la region. El riesgo alto de corrientes marinas bajara a moderado temprano la manana del martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-100900- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 453 AM AST lunes 9 de julio de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y rafagas de vientos a traves de las Islas Virgenes americanas. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de areas bajas. .Vientos...Se esperan vientos sostenidos hasta 34 MPH a traves de las islas. Vientos fuertes en rafagas hasta 50 mph son posibles. .Oleaje...Se espera oleaje peligroso hasta 10 pies con oleaje ocasionalmente hasta 13 pies a traves de la mayor parte de las aguas locales. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para la mayor parte de las playas locales, excepto a lo largo de la costa norte de San Thomas y San John. .Dias dos a siete...martes a domingo Humedad asociada a los remanentes de Beryl continuaran moviendose a traves del area local, pero disminuyendo gradualmente hasta temprano el martes en la manana. Tan pronto el sistema se aleje de la region, se espera que las condiciones atmosfericas y maritimas mejoren mientras una masa de aire seco junto con polvo del Sahara afecten la region. El riesgo alto de corrientes marinas bajara a moderado temprano la manana del martes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jul 9, 4:47 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service San Juan PR
547 AM AST MON JUL 9 2018
VIZ002-091045-
St Croix-
547 AM AST MON JUL 9 2018
...STRONG THUNDERSTORMS WILL AFFECT SAINT CROIX AROUND 6 AM...
At 541 AM AST, strong thunderstorms associated with remnants of
Beryl are approaching quickly to St Croix from the southeast. These
storms are capable to produce winds in excess of 40 mph and
torrential rainfall as they pass by.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 1771 6488 1775 6489 1777 6487 1776 6483
1778 6481 1778 6475 1775 6470 1776 6468
1776 6457 1772 6464 1773 6465 1771 6467
1771 6473 1769 6475 1770 6476 1768 6476
1770 6478 1768 6483 1768 6490
TIME...MOT...LOC 0945Z 113DEG 29KT 1762 6448
ERSpecial weather statement, Jul 9, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
713 AM AST MON JUL 9 2018
VIZ002-091245-
St Croix-
713 AM AST MON JUL 9 2018
...A STRONG THUNDERSTORM IS Affecting SAINT CROIX ...
At 711 AM AST, a strong thunderstorms associated with remnants of
Beryl is over St Croix and is moving westward. These storms are
capable to produce winds in excess of 40 mph and torrential rainfall
as they pass by.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
TIME...MOT...LOC 1111Z 240DEG 0KT 1772 6475
CAMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:47 AM CDT | Special Weather Statement | JSJ | 58 min | |
| Jul 9, 6:39 AM CDT | Special Weather Statement | JSJ | 96 min | |
| Jul 9, 7:08 AM CDT | Special Weather Statement | JSJ | 52 min | |
| Jul 9, 7:23 AM CDT | Special Marine Warning | JSJ | 37 min | |
| Jul 9, 10:16 AM CDT | Special Weather Statement | JSJ | 59 min | |
| Jul 9, 11:41 AM CDT | Special Weather Statement | JSJ | 3 hr | |
| Jul 9, 11:44 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Jul 9, 12:15 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 9, 12:52 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 9, 1:29 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 9, 2:42 PM CDT | Special Weather Statement | JSJ | 2 hr | |
| Jul 9, 4:31 PM CDT | Flash Flood Warning | JSJ | 59 min |
Nearby
Special Weather Statements in Puerto Rico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.